Itchy and scratchy

Anyone been through the intense itching often associated with liver problems? Have you any advice as it is driving me crazy. I apply Menthol Aqueous Cream 5% but it's effect is short lived..and anti histamine Chlorphenamine 4 mg x 3 times a day also seems ineffective. My doctors seem dismissive putting it down as untreatable due to liver problems. i have heard that combining H1 and H2 inhibitors help patients with intense itching if taken in large doses.

Skip

Featured Content

HealthUnlocked User Stories

How did you improve your fitness, general well-being or cope with your illness?

Share your story

Featured by HealthUnlocked

17 Replies

oldestnewest
  • Hi

    I'm so sorry to of your itching. My Dr gave me fexofenadine 180 mg once a day which has really helped. Please take care. Lots of love Lynne xxxx

  • Hi Lynne, thanks very much for your suggestion I will mention it to my doctors asap. I hope you are feeling well. Cuddles to you.

  • You are welcome. I'm ok no slot of pain at the moment, be glad when I see consultant on 3rd august. Seeing my Dr today. Lots of love Lynne xxxx

  • Lanocane - sorry edited because of typo yesterday - and (Not sure on spelling) is available from any chemist and possibly anywhere that sells paracetamol. It's specifically designed to stop itching and a good thing to have on standby for when you are waiting for a prescription.

    I sincerely hope you find relief quickly

    Rita

  • Hi rita, did you say it was called panic? I'm on my way to my Drs now due to the itching that is doing my head in , I did manage with using over the counter creams for a while and using baby oil on my skin and bath water due to dry flaky skin that has reared its ugly head. Hoping he gives me a powder more than tablets 🤞xx

  • Bloody typo lanocane

  • 😂😂.. Oh tell me about it x

  • About two years ago, I read a brief piece of news stating that liver-focused anti-itching research is underway in the US, but I couldn't find anything about it with a brief Google search now.

    I'm not terrible optimistic, and I would be very cautious, seeking out your care-providers' approval, but have you tried Benadryl or steroidal pills that work internally (as opposed to external-use creams?) If it was safe and worked, it would probably already be on the market, but that's not always necessarily the case with Western medicine, whose approval takes seemingly forever. I wonder if acupuncture could be at all helpful.

    Perhaps you could research "anti-pruritus" medical research. I know that doesn't offer any relief now, but it will keep you occupied and your mind off the itch. : )

    P.S.: Just to be clear, I am just brainstorming this as I go along; I have no medical background whatsoever. (I do, however, have cirrhosis and understand the itch you are experiencing but probably not as badly as you are feeling it at this point, thank goodness.)

    Good luck.

  • Ask your doctor for questran powder that's for itching and it does work. I can only have one a day due to side effects but I have In evening as it seems to be worse then, I also bought a spray on advice of pharmacist and it works by cooling your skin down it's called magicool. I hope you find a resolution soon x

  • Thanks very much for your advice will discuss with GP this afternoon. Hope you are coping ok? x

  • Good luck couchbear 😊.. Hope you get some help. I was itching like crazy yesterday and today 😣😣.. Off to collect my meds now and ask about the spray that jojo mentioned 😁

  • Hi jo ! How are you now? Good I hope. I went to my dr yesterday and asked him about the powder.. he said he had never heard of it 🤔.. so he has given me antihistamines to take just one each night. Off to collect them from chemist now .

    Night time is bad , but in hot weather even at home the itching seems to increase. I will have to ask about that spray . 😊xx

  • I not bad thanks just knackered a lot but side effect of bilirubin and cmv. And you buy the spray in the chemist.... I will post a picture of the questran powder tomorrow you can show your gp then x

  • Oh that's good, yes I can understand how it must affect you.

    Oh yes please jo ! That would be a great help , I do not really want to take more tablets, that's why I asked him for the powder of which he had never heard of 😏. Im still itching but not wearing much and I have a fan cooling the skin down.

    Thanks hun; your an angel x

  • Hi hunni I have put a picture on of the powder, I couldn't send by message so have put on as a post x

  • Aww bless; thank you so much hun. Really appreciate it .I'll go have a look then go back to my gp.😊xx

  • I haven't had any powders , anti-histamines didn't touch it, now use a simple moisturiser called Double Base, which is a gel and a bit messy once your skin feels nice and moist use vaseline, messy but longer lasting, really have to get one that does it for you.

You may also like...